MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
At the end of an atrial fibrillation ablation procedure, a pericardial effusion was noted.Transseptal puncture was complicated and an echocardiogram was performed regularly throughout the procedure.Just after transseptal puncture, an echocardiogram was done, and the procedure continued.The patient received heparin and when geometry was finished, and a pericardial effusion was noted via echocardiogram.However, the user decided to continue the procedure.When the pulmonary veins were isolated, the procedure was stopped as the effusion was larger, and the patient became hypotensive.A pericardiocentesis was performed which stabilized the patient.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported perforation remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11214407
Report Number3008452825-2021-00036
Device Sequence Number11635022
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number407201
Device Catalogue Number407201
Device Lot Number7698837
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;